For a long time meds worked ok, but now there is a change

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

katoween
New Member


Date Joined Feb 2008
Total Posts : 2
   Posted 2/17/2008 3:44 PM (GMT -7)   
[img]/community/emoticons/sad.gif[/img] I'm a woman who has bipolar II and have been stablized on meds for about 4 years. My pdoc added Seroquel a few weeks ago to give me more sleep. I developed a rash on my side and mypdoc took away all the Lamictal. Seroquel also causes a bad rash. I had a stroke (1999) a few months after being diagnosed with bp II and the Lamictal has taken away the majority of the nerve pain. (Lamictal is also a neurological med.) I'm depressed and frustrated. I went through the med changes for the first four years after diagnosis and really don't want to go through that again. I guess my body has just become too accustomed to the meds I've been on, so it's time for a change. I can say I don't like it. I feel so alone in this stuggle. My husband is a wonderful support. He just called my pdoc again and then fell asleep. I just feel different since beginning the Seroquel. Now I wish I had never said anything about not getting enough sleep. I just feel depressed and almost wanting to be taken to the hospital.

Post Edited By Moderator (serafena) : 2/17/2008 7:34:50 PM (GMT-7)


katoween
New Member


Date Joined Feb 2008
Total Posts : 2
   Posted 2/17/2008 3:48 PM (GMT -7)   
I didn't undertand the poll...whoops! k

loving frustrated wife
Veteran Member


Date Joined Jun 2007
Total Posts : 865
   Posted 2/17/2008 5:29 PM (GMT -7)   
Ask to go back to what allowed you balance, and ask to effect the sleep from a different angle. Or...change the sleep med vs. the other meds. There are SO many other sleep choices available than just the one you were given that gave you a rash.

I have seen my H go through this, and what we learned is stick with what works as the foundation to work from...extra stuff may need additional mind sets to sort through...and tread gently. Talk to your pdoc about all this AGAIN...your H too. Sometimes they listen better when they hear it from others too. Good luck to you and hang in there. LFW

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 2/17/2008 7:40 PM (GMT -7)   
Hi Katoween:

Welcome to HealingWell. I hope we can offer you a little sympathy/ideas for how to proceed with your meds. (Note: I didn't actually edit your post. I was going to edit the poll, but didn't.)

I think LFW has the right idea -- be completely up front with your pdoc. Explain your concerns. He/She may have good reasons for wanting you off the lamictal now, but you should get a chance to explain your point of view as well. Also, you may wanna give the seroquel more of a chance. It will help with your sleep, that's for sure. But the best bet is to be absolutely frank with your doc.

serafena
Serafena
Co-Moderator, Bipolar Forum

Bipolar II
It is a melancholy of mine own, compounded of many simples, extracted from many objects, and indeed the sundry contemplation of my travels, in which my often rumination wraps me in a most humorous sadness. -- William Shakespeare


enoughalready
New Member


Date Joined Feb 2008
Total Posts : 10
   Posted 2/20/2008 7:38 AM (GMT -7)   
It's all in the correct meds, don't lose hope, I tried alot of different meds before things are somewhat stablized. I pray alot that new meds are forthcoming for this dibilitaing disability. I also have a strange reaction to Seraquel and now am using hydroxizine it also helps with panic and anxiety I feel, you may want to ask about that also melatonin. Good luck
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:09 PM (GMT -7)
There are a total of 2,732,419 posts in 301,022 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
234 Guest(s), 5 Registered Member(s) are currently online.  Details
Brianscoob, Mews2much, ggfgfgfdgfgdd98, gdftggfdgfdgf21, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer